MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT

BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Model Number 447213
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd kiestra¿ inoqula+¿ tla, a specimen was synced to the incorrect patient.There was one occurrence.There was no patient impact.The following information was provided by the initial reporter: "a tech wrongly synced a specimen to different patient from the cerner.Customer said she entered an acc# in reading ¿ hit enter like normal.She cleared out the cerner mre screen, unclicked the screen sync, but didn¿t do anything different in rb.She navigated to batch reporting and noticed that the acc# that was previously up, did not go away in the top right corner.Escalating to see if this acc# being in the top right corner while the batch reporting screen is opened affected culture mb230067983.Audit log show a stool culture (not intended for batch reporting) being released as a batch report.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: this statement is to summarize the investigation of a complaint involving the bd kiestra inoqula tla.According to the information provided, a technician had incorrectly synchronized a specimen to a different patient.During the investigation, the issue was escalated to the global service team (gst).Gst was unable to reproduce the issue.Research and development (r&d) also was unable to reproduce the issue despite multiple attempts.The proposal was to monitor the situation at the customer site and quickly re-open the investigation if the problem reoccurred.The local field service engineer (fse) monitored the system for several weeks and reported that the problem was no longer seen.Based on the investigation, this case has been assessed as confirmed for a bd quality issue.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).A design history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.Bd quality will continue to closely monitor for trends associated with this issue.
 
Event or Problem Description

Brand Name
BD KIESTRA¿ INOQULA+¿ TLA
Common Device Name
MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17204942
Report Number1119779-2023-00708
Device Sequence Number6798726
Product Code JTC
UDI-Device Identifier00382904472139
UDI-Public00382904472139
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number447213
Device Catalogue Number447213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown